Texas, 2015Flash Flood and Flood in Texas, May 18 to 20, 2015
May 18 to 20, 2015 · NWS SJT · 25 events in 6 counties and zones
An upper level disturbance interacted with an old frontal boundary and a tropical airmass to produce torrential rain across the Concho Valley and San Angelo. This very heavy rain caused flash flooding and resulted in many homes flooded and several swift water rescues.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance interacted with an old frontal boundary and a tropical airmass to produce torrential rain across the Concho Valley and San Angelo. This very heavy rain caused flash flooding and resulted in many homes flooded and several swift water rescues. Rainfall amounts of 4 to 8 inches plus fell into the Concho River water shed. This water flowed into a nearly empty O.C. Fisher Reservoir, filling it to 13 percent full.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 18, 5:10 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, May 18, 5:10 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
610 PM CDT Mon May 18 2015
.AVIATION...
/00Z TAFS/
Mainly VFR conditions are expected through much of this evening.
Widespread stratus will spread north across West Central Texas late
tonight through much of Tuesday, with MVFR/IFR ceilings at the
terminals. Also, a few storms are possible this evening along the
I-10 corridor, and will add a VCTS to the KSOA terminal. Also, a
complex of storms will probably move across the Big Country
Tuesday morning and early afternoon and gone with 5SM -TSRA and
the KABI terminal between 12Z and 15Z.
&&
.PREV DISCUSSION... /ISSUED 338 PM CDT Mon May 18 2015/
SHORT TERM...
(Tonight and Tuesday)
..Flash flood watch midnight tonight through 7 PM Tuesday for the
Big Country and N. Concho Valley...
Complex of storms is expected to develop in the Permian Basin and
South Plains, then move east into the Big Country late tonight and
Tuesday. With precipitable waters increasing to 1.5 inches, locally
heavy rainfall possible. A weak cold front will approach the Big
Country late tonight, providing a low level focus for storm
development. An upper shortwave will be moving in from the west
at the same time, producing mid level lift. Outflow from the
storms may push into the northern Concho Valley...thus Sterling,
Coke and Runnels counties were added into the Flash Flood Watch.
Isolated to scattered thunderstorms may develop earlier this
afternoon and evening, mainly in Crockett and Sutton counties, the
Concho Valley and Western Big Country. There is an isolated severe
threat, with large hail and damaging winds. Localized flooding
will also be possible near the stronger storms.
04
LONG TERM...
(Tuesday night through Monday)
The forecast in a nutshell: It's not going to rain every day at
any particular location, but we are looking at several rounds of
potentially heavy rainfall over the next week. Localized rainfall
amounts exceeding 5 inches are not out of the question. However,
where the heaviest rainfall occurs will be dependent on the
location of certain mesoscale features. Numerical guidance will
likely have a poor handle on the mesoscale features further out in
time, so there will be plenty of forecast fine-tuning that needs
to be done over the coming days. Overall, the severe weather
threat is relatively low, but flash flooding will be a significant
concern. Now let's drill down for some details.
Southwest flow aloft will be the theme this week, as has been the
case for most of the month of May. As we begin the long-term
portion of the forecast (Tuesday night), a potent shortwave trough
will be lifting northeast across the southern Plains. Convection
will be possible overnight, especially across the Big
Country/Heartland counties, but the strongest lift will be moving
east and should limit the amount of precipitation.
A cold front is forecast to dip south into West Central TX on
Wednesday into Wednesday evening. There remains some disagreement
within the 12z model suite regarding how quickly this boundary
moves south into the area. The GFS is notably slower, bringing
the front south of I-20 by midday Thursday, a good 12-18 hours
slower than the NAM, GEM, and ECMWF. The thinking is that with
convection along/north of the boundary, the front will move south
more quickly, more in line with the faster solutions. This
presence of this front will be a player in the potential for heavy
rainfall again on Wednesday afternoon and evening. Precipitable
water values are progged to be in the 1.3 to 1.6" range by this
time, providing ample moisture for convective development. Winds
at 850 mb are forecast to remain from the south at near 15 mph,
maintaining the fetch of moisture from the Gulf.
Additional model differences arise on Thursday. The NAM and ECMWF
dry out the boundary layer quite a bit more than the GFS, which
maintains dewpoints in the mid/upper 60s. Regardless, Thursday is
likely to be a relative lull in precipitation as short-wave
ridging aloft traverses the area. By Thursday night and Friday,
however, the models are indicating another shortwave trough
lifting northeast across Far West TX, providing additional
synoptic scale ascent over the region. This lift, combined with
the presence of the decaying frontal boundary, will likely aid in
additional rainfall.
This pattern will persist through the weekend, keeping at least
chance PoPs in the forecast areawide. A strong shortwave trough is
forecast to lift northeast across West TX over the weekend. This
will provide another shot at heavy rainfall and stronger
thunderstorms. Temperatures will run near to slightly below normal
for much of the period with highs in the mid 70s to lower 80s and
overnight lows generally in the 60s.
Johnson
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 68 78 67 81 62 / 50 70 40 40 50
San Angelo 69 84 67 85 64 / 50 50 30 30 50
Junction 70 84 69 85 66 / 30 40 20 20 50
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH from Midnight CDT tonight through Tuesday
evening FOR THE FOLLOWING ZONES: Callahan...Coke...Fisher...
Haskell...Jones...Nolan...Runnels...Shackelford...Sterling...
Taylor...Throckmorton.
&&
21
Hazardous weather outlook, May 18, 2:34 PM CST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
334 PM CDT MON MAY 18 2015
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-192045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
334 PM CDT MON MAY 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR HEAVY RAINFALL OVER THE BIG
COUNTRY AND NORTHERN CONCHO VALLEY...AFTER MIDNIGHT AND THROUGH
7 PM TUESDAY. FLOODING IN URBAN AREAS AND LOW LYING AREAS IS
POSSIBLE. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THIS
AFTERNOON AND THROUGH THE EVENING...MAINLY OVER CROCKETT COUNTY...THE
CONCHO VALLEY AND WESTERN BIG COUNTRY. THE MAIN THREATS ARE LARGE
HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HEAVY RAINFALL AND POTENTIAL FLASH FLOODING WILL CONTINUE TUESDAY
ACROSS THE BIG COUNTRY AND NORTHERN CONCHO VALLEY.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO NEXT WEEK. SOME
STORMS MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE MAIN CONCERNS. IN ADDITION...DANGEROUS CLOUD TO
GROUND LIGHTNING AND HEAVY RAINFALL WILL ALSO BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, May 18, 5:13 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
613 PM CDT MON MAY 18 2015
TXZ076-182345-
CROCKETT TX-
613 PM CDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR
CROCKETT COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 610 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST
OF THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973...OR ABOUT 22
MILES SOUTHWEST OF OZONA...MOVING NORTHEAST AT 25 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973 BY 635 PM CDT
LAT...LON 3071 10122 3047 10098 3030 10134 3043 10149
TIME...MOT...LOC 2313Z 226DEG 24KT 3044 10133
Special weather statement, May 18, 5:56 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
656 PM CDT MON MAY 18 2015
TXZ076-190030-
CROCKETT TX-
656 PM CDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR
CROCKETT COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 654 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF THE
INTERSECTION OF I-10 AND HIGHWAY 405...OR ABOUT 8 MILES WEST OF
OZONA...MOVING NORTH AT 20 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
OZONA BY 705 PM CDT
THE INTERSECTION OF US 190 AND HIGHWAY 163 BY 730 PM CDT
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 344 AND 366.
LAT...LON 3102 10143 3087 10099 3051 10132 3060 10154
TIME...MOT...LOC 2356Z 202DEG 16KT 3072 10134
Special weather statement, May 18, 6:17 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
717 PM CDT MON MAY 18 2015
TXZ155-190045-
SAN SABA TX-
717 PM CDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR SAN
SABA COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 714 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF CHEROKEE...OR ABOUT 13 MILES NORTHWEST OF LLANO...MOVING NORTH
AT 15 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
CHEROKEE BY 725 PM CDT
LAT...LON 3092 9858 3091 9860 3092 9890 3108 9903
3122 9857 3114 9852 3112 9854 3111 9853
3111 9851 3103 9845
TIME...MOT...LOC 0017Z 155DEG 11KT 3093 9877Special weather statement, May 18, 6:56 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
756 PM CDT MON MAY 18 2015
TXZ077-190130-
SCHLEICHER TX-
756 PM CDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR
SCHLEICHER COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 751 PM CDT...STRONG THUNDERSTORMS WERE LOCATED OVER MUCH OF
SCHLEICHER COUNTY...MAINLY ALONG US-190 FROM AND JUST NORTH OF ELDORADO.
THE STORMS WERE MOVING NORTH AT 20 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF US-190 AND RANCH ROAD 1828 BY 825 PM CDT
US-190 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 830 PM CDT
LAT...LON 3071 10095 3108 10096 3109 10020 3071 10019
TIME...MOT...LOC 0053Z 172DEG 10KT 3078 10086
Special weather statement, May 18, 7:13 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
813 PM CDT MON MAY 18 2015
TXZ154-155-170-190145-
MCCULLOCH TX-MASON TX-SAN SABA TX-
813 PM CDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT FOR
MCCULLOCH...MASON AND SAN SABA COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 810 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF LOYAL VALLEY...OR ABOUT 17 MILES SOUTHWEST OF LLANO...MOVING NORTH
AT 15 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
SOUTHERN SAN SABA...MASON AND SOUTHEASTERN MCCULLOCH COUNTIES.
LAT...LON 3092 9846 3092 9895 3058 9895 3055 9937
3098 9940 3106 9909 3108 9854 3094 9843
TIME...MOT...LOC 0113Z 176DEG 12KT 3066 9894Event by event
13 hail, 6 thunderstorm wind, 3 heavy rain, 1 flash flood, 1 lightning, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Irion
- When
- May 18, 7:20 PM CST
- Where
- Irion County, 6.47 mi NNE of Suggs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.210, -101.070
Barnhart Fire Department and Rescue estimated a thunderstorm wind gust of 60 mph about 7 miles northeast of Barnhart.
Hail, Irion
- When
- May 18, 8:05 PM CST
- Where
- Irion County, 5 mi NE of Sherwood
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.331, -100.740
Heavy Rain, Tom Green
- When
- May 18, 8:51 PM CST
- Where
- Tom Green County, 2.05 mi ESE of Pecan Station
- Reported by
- Amateur Radio
- Coordinates
- 31.305, -100.420
An amateur radio operator reported 6.51 inches of rain about 12 miles south of San Angelo.
Heavy Rain, Tom Green
- When
- May 18, 9:00 PM CST
- Where
- Tom Green County, 2.77 mi NNE of (Sjt)mathis Fld San
- Deaths
- 0 direct, 1 indirect
- Reported by
- Broadcast Media
- Coordinates
- 31.406, -100.479
San Angelo police confirmed one fatality in a vehicle crash on Knickerbocker Road near Bentwood Country Club. The driver lost control in the very heavy rain as his truck hydroplaned and collided with a tree.
Thunderstorm Wind, Tom Green
- When
- May 18, 9:51 PM CST
- Where
- Tom Green County, 3.45 mi S of Pecan Station
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 31.270, -100.450
An amateur radio operator measured a wind gust of 58 mph, 12 miles south of San Angelo.
Flash Flood, Tom Green
- When
- May 18, 10:00 PM CST to May 19, 2:30 AM CST
- Where
- Tom Green County, 4.61 mi E of Harriet to 12.88 mi ENE of Water Vly
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Amateur Radio
- Coordinates
- 31.555, -100.242
This flash flood impacted Tom Green County and San Angelo, flooding several homes and numerous roads and low water crossings across the city and county. Loop 306 was flooded at Knickerbocker Road and Jefferson Street. Water covered U.S. Highway 87 and surrounding fields for a considerable distance about 1 mile east of Wall. At 1139 PM CDT, a NWS employee, located 6 miles south southwest of San Angelo, measured 4.64 inches of rain in a 90 minute period. A woman was rescued from a car that was swept away 3 miles west southwest of San Angelo at the Southwest Boulevard low water crossing. At 103 AM CDT, the San Angelo Regional Airport was closed because of flooding and flights were diverted to Abilene.
Thunderstorm Wind, Tom Green
- When
- May 18, 10:13 PM CST
- Where
- Tom Green County, 0.59 mi E of (Sjt)mathis Fld San
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 31.370, -100.490
A National Weather Service employee estimated a thunderstorm wind gust of 69 mph. Amateur radio operators reported numerous large tree limbs down near Lake Nasworthy.
Thunderstorm Wind, Tom Green
- When
- May 18, 10:15 PM CST
- Where
- Tom Green County, 1.82 mi SE of (Sjt)mathis Fld San
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.350, -100.480
The Mathis Field ASOS measured a thunderstorm wind gust of 58 mph.
Heavy Rain, Tom Green
- When
- May 18, 10:25 PM CST to 11:52 PM CST
- Where
- Tom Green County, 2.72 mi SE of San Angelo Res
- Reported by
- NWS Employee
- Coordinates
- 31.450, -100.470
A National Weather Service employee measured 4.64 inches of heavy rain.
Thunderstorm Wind, Irion
- When
- May 19, 1:30 AM CST
- Where
- Irion County, 0.59 mi E of Barnhart
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.130, -101.170
The public reported a thunderstorm wind gust of 60 mph in Barnhart.
Lightning, Taylor
- When
- May 19, 3:45 AM CST
- Where
- Taylor County, Wylie
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 32.380, -99.770
Lightning struck a vacant house on the 4000 Block of Inverrary Drive in Abilene. The roof was destroyed and the home was considered a total loss.
Flood, Tom Green
- When
- May 19, 4:19 AM CST to 5:15 PM CST
- Where
- Tom Green County, 1.03 mi N of Water Vly to 2.66 mi ESE of Carlsbad
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- River/Stream Gage
- Coordinates
- 31.685, -100.730
The Concho River at Carlsbad was classified as a major flood. At 5 AM CDT, on May 19, the Concho River at Carlsbad went above the 12 foot flood stage. The river crested to 21.45 feet at 8 AM CDT and fell below flood stage at 615 PM CDT. The river flooded homes along the river including parts of San Angelo State Park. About 150 homes were flooded throughout Tom Green County including San Angelo. These homes were flooded by the river and from earlier flash flooding.
Hail, Callahan
- When
- May 19, 4:23 PM CST
- Where
- Callahan County, 4.73 mi E of Oplin
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.160, -99.490
Hail, Coleman
- When
- May 19, 4:40 PM CST
- Where
- Coleman County, 0.69 mi S of Silver Vly
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 31.960, -99.550
Hail, Taylor
- When
- May 19, 4:45 PM CST
- Where
- Taylor County, 1.17 mi E of Lawn
- Measured
- 1.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 32.130, -99.730
Hail, Coleman
- When
- May 19, 5:15 PM CST
- Where
- Coleman County, 6.26 mi NNE of Silver Vly
- Measured
- 1.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 32.050, -99.500
Hail, Coleman
- When
- May 19, 5:46 PM CST
- Where
- Coleman County, 6.26 mi NNE of Silver Vly
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.050, -99.500
Quarter to golf ball size hail covered the ground in Burkett.
Hail, Callahan
- When
- May 19, 6:00 PM CST
- Where
- Callahan County, 2.23 mi SW of Rowden
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 32.180, -99.380
Hail, Callahan
- When
- May 19, 6:22 PM CST
- Where
- Callahan County, Cross Plains
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.130, -99.170
Hail, Irion
- When
- May 20, 3:27 PM CST
- Where
- Irion County, 11.76 mi N of Barnhart
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 31.300, -101.170
Hail, Irion
- When
- May 20, 4:02 PM CST
- Where
- Irion County, 9.26 mi ENE of Suggs
- Measured
- 1.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 31.180, -100.960
A storm chaser reported quarter to half dollar size hail in Barnhart.
Hail, Irion
- When
- May 20, 4:13 PM CST
- Where
- Irion County, 7.12 mi W of Mertzon
- Measured
- 1.5 in hail
- Reported by
- County Official
- Coordinates
- 31.260, -100.940
Hail, Irion
- When
- May 20, 4:15 PM CST
- Where
- Irion County, 8.18 mi SW of Mertzon
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.180, -100.910
Hail, Irion
- When
- May 20, 4:42 PM CST
- Where
- Irion County, 10.36 mi S of Mertzon
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.120, -100.820
Thunderstorm Wind, Schleicher
- When
- May 20, 5:55 PM CST
- Where
- Schleicher County, 2.75 mi WSW of El Dorado Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.830, -100.660
A trained spotter estimated a thunderstorm wind gust of 60 mph and reported tree limbs down at the intersection of FM Road 2129 and County Road 100.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Louisiana, May 18, 20151 death · 2 injured · $166,000 · 24 events
- Flash Flooding and Hail in Texas, May 18, 20151 death · $20,000 · 0.88 in hail · 6 events
- Flash Flooding and Flooding in Maryland, May 18 to 19, 20151 death · $15,000 · 6 events
- Tornadoes and Flash Flooding in Texas, May 18 to 20, 2015$2.0 million · EF1 · 36 events
- Damaging Winds in New York, May 18, 2015$135,000 · 52 kt wind · 9 events
- Flash Flooding in New York, May 18, 2015$50,000 · 3 events
- Tornadoes and Flash Flood in Texas, May 18 to 19, 2015$15,000 · EF0 · 21 events
- Hail and Damaging Wind in New York, May 18, 2015$30,000 · 1 in hail · 2 events
- Frost and Freeze in Minnesota, May 18 to 19, 201524 events
- Flash Flooding and Lightning Strike in Texas, May 18, 20151 injured · 13 events
- Frost and Freeze in North Dakota, May 18 to 19, 201518 events
- Hail and Damaging Winds in New Mexico, May 18 to 19, 2015$2,000 · 1 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573879, 578233, 580652, 578361, 573894, 578242, 573892, 573884, 578245, 573897, 573898, 580922, 573852, 573854, 573857, 573859, 573862, 573864, 573866, 573870, 573876, 573873, 573874, 573878, 573899.